Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
-
J Korean Endocr Soc. 2008 Dec;23(6):420-424. Korean. Case Report. https://doi.org/10.3803/jkes.2008.23.6.420
Lee SE , Ahn J , Kim J , Oh YS , Chung YJ .
Division of Endocrinology, Department of Internal Medicine, Chung-Ang University College of Medicine, Seoul, Korea.
Abstract

Methimazole-induced agranulocytosis is a rare, but critical side effect that should be recognized as soon as possible since it may induce a life-threatening condition when it was overlooked. Histiocytic necrotizing lymphadenitis is also called Kikuchi's lymphadenitis, and this is a rare form of lymphadenitis with a self-limited clinical course and this illness is accompanied by cervical lymph node enlargement, fever and malaise. We recently experienced a patient with methimazole-induced agranulocytosis and Graves' disease, and this was accompanied by Kikuchi's disease; the patient presented with sore throat and multiple enlarged cervical lymph nodes. To the best of our knowledge, there is no previous report on methimazole-induced agranulocytosis combined with Kikuchi's disease. Therefore, we report here on this very rare case along with a brief review of the relevant literature.

Copyright © 2019. Korean Association of Medical Journal Editors.